Home

Hi guys was on the ride it evans ride in north wales yesterday around the clwydian range.everytime I enter a sportive or my usual weekend ride I suffer with headaches and sickness feeling.ive tried everything,travel pills,paracetamol,change of food and drink on bike,components,headwear etc

6 comments

Avatar
MKultra [394 posts] 1 year ago
0 likes

Salt?

Avatar
ragweasel [14 posts] 1 year ago
0 likes

Have you always had this?
Do you get the symptoms during, or after the ride?
How long do the symptoms last?
Where is the headache (front or back of head, neck?)
How hard are you pushing (i.e. are you getting lots of lactate buildup?)

Avatar
esayers [33 posts] 1 year ago
0 likes

When I ride I used to get ridiculous headaches after riding that would last a while leaving me exhausted and feeling hungover. Essentially it was dehydration through not drinking and eating properly on the ride. Through trial and error I have modified what I eat and drink whilst I ride to reduce this.
Finding the right fluid intake is important, I use the High5 zero cal tabs great as I can drink these much easier and can't stand the sugar loaded energy drinks. This allows me to get my salt intake and I can still drink regularly. To replace sugars I make sure I always have some food with me (bananas, jelly babies, energy gels etc) that help keep me going on longer rides. I can get through water bottles quickly and on a 100mile cycle with a fair bit of climbing can easily get through 3L and always seem to need to drink more than those around me.
Nutrition and hydration can be quite personal and you may need to experiment a bit with what works for you, just make sure you are getting in enough salts to replace those lost and sugars to keep you going.
That said, there can be lots of other reasons that link to the symptoms you are having, and, as is often said, if you keep getting problems, speak to your doctor.

Avatar
NeilG83 [283 posts] 1 year ago
0 likes

I used to get headaches and nausea when out riding. I eventually worked out that my helmet was too tight, putting pressure on the front and sides of my head.

Or you could just be pushing yourself too hard or not drinking enough before or during your ride.

Avatar
Super Domestique [1596 posts] 1 year ago
0 likes

I get dehydrated quickly and used to get headaches, etc.

Since using nuun tablets in my bottle it was been greatly improved. I still have be careful though but have learnt to take notice of the warnings signs early.

Avatar
Metjas [359 posts] 1 year ago
0 likes

I also need to drink much more than others on the same ride; have suffered with headaches in the past but made an effort to drink much more and include salt tablets. On long rides it can be important to plan ahead if you're out in the sticks, so don't hesitate to ring the bell at that remote cottage for some tap water!